# SDR 97ZZZX4382

- Difficulty date: September 24, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N282JN
- Make and model: Piper PA-31-350
- Aircraft serial: 317552005
- System (JASC): 5521 · Elevator, Spar/Rib
- Part: Spar
- Part number: 40075
- Condition: Cracked
- Location: Elev/Spar & Rib
- Part time: 6,557 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON COMPLYING WITH PIPER SB 998A INSPECTION OF ELEVATOR SPAR, FOUND THE SPAR CRACKED INBOARD OF THE OUTBOARD HINGE.  ONLY ABOUT .25 INCH OF THE CRACK WAS VISIBLE.  THE END RIB HAD A CRACK WHERE THE SKIN STIFFENER CHANNEL IS RIVETED TO IT AND ONE SKIN STIFFENER CHANNEL END WAS BROKEN OFF WHERE IT ATTACHED TO THE END RIB.  ALSO, THE RIB THAT THE BALANCE WEIGHTS ATTACHES.  ALL THREE ANCHOR ATTACHES HAD CRACKS RUNNING ACROSS THE NUTPLATES RIGHT OUTBOARD OF RIVET ATTACH HOLES.
